question-icon

Suggest Remedies For Persistent Diarrhea While On Imodium

default
Posted on Thu, 16 Nov 2017
Question: I have been having diarrhea for approximately 2 weeks, I finally got that under control with Imodium. However, my stomach has still been hurting and I seem to feel full when I don't eat that much.
doctor
Answered by Dr. Ramesh Kumar (18 minutes later)
Brief Answer:
Enteritis most likely

Detailed Answer:
Hello,
Thanks choosing HealthcareMagic for your query.
I've gone through your details and I appreciate your concerns.

Most likely you are having enteritis.
Enteritis means that due to infection intestines are swelled up hence causing inflammation.This inflammation results in spasm in intestines.These spasms cause pain which is usually intermittent in nature.
Imodium will just constipate further and would not treat the root cause.

As you've mentioned its already about two weeks so most likely you are having either bacterial or protozoal infection or even a mixed infection.

I would suggest you go for few tests--
Ultrasound abdomen
Stool test under microscope
Complete blood count
Total and differential leucocyte count.

If the stool test is positive for bacterial or protozoal infection then you need to start taking Zithromax(Azithromycin 500 mg once daily) and Secnidazole 1 gram daily for 5 days (prescription based medications).

Along with it take Fybrogel husk, It will increase the bulk of your stools.

Eat light and easily digestible food preferably BRAT diet.
Drink plenty of water and electrolytes to maintain rehydration.

Please follow up with reports.

Thanks!


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Ramesh Kumar (8 hours later)
Tthank you for your response. I did forget to mention that stool tests were done and all were negative
doctor
Answered by Dr. Ramesh Kumar (1 hour later)
Brief Answer:
Follow up.

Detailed Answer:
Hi again,
In that case its viral .
Viral enteritis limits itself in 10-14 days however inflammation could take more time to settle.
I would suggest you to take an antispasmodic with anti inflammatory for 5 days.This would reduce the spasms in intestine and would help to settle down inflammation.
Follow BRAT diet.
Asd a Probiotic like VSL#3 twice daily in your schedule,They would help to improve your digestion and would gelp to restore the lost gut flora in your intestines.
Thanks and Regards!
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2805 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest Remedies For Persistent Diarrhea While On Imodium

Brief Answer: Enteritis most likely Detailed Answer: Hello, Thanks choosing HealthcareMagic for your query. I've gone through your details and I appreciate your concerns. Most likely you are having enteritis. Enteritis means that due to infection intestines are swelled up hence causing inflammation.This inflammation results in spasm in intestines.These spasms cause pain which is usually intermittent in nature. Imodium will just constipate further and would not treat the root cause. As you've mentioned its already about two weeks so most likely you are having either bacterial or protozoal infection or even a mixed infection. I would suggest you go for few tests-- Ultrasound abdomen Stool test under microscope Complete blood count Total and differential leucocyte count. If the stool test is positive for bacterial or protozoal infection then you need to start taking Zithromax(Azithromycin 500 mg once daily) and Secnidazole 1 gram daily for 5 days (prescription based medications). Along with it take Fybrogel husk, It will increase the bulk of your stools. Eat light and easily digestible food preferably BRAT diet. Drink plenty of water and electrolytes to maintain rehydration. Please follow up with reports. Thanks!